arrow
Volume 27, Issue 2
On Approximation of Smooth Functions from Null Spaces of Optimal Linear Differential Operators with Constant Coefficients

Vesselin Vatchev

Anal. Theory Appl., 27 (2011), pp. 187-200.

Published online: 2011-04

Export citation
  • Abstract

For a real valued function $f$ defined on a finite interval $I$ we consider the problem of approximating $f$ from null spaces of differential operators of the form $L_n(\psi) =\sum\limits_{k=0}^{n}a_k\psi^{(k)}$, where the constant coefficients $a_k \in R$ may be adapted to $f$.
We prove that for each $f \in C^{(n)}(I)$, there is a selection of coefficients $\{a_1, \cdots,a_n\}$ and a corresponding linear combination$$S_n( f , t) =\sum_{k=1}^nb_k e^{\lambda_{k^t}}$$of functions $\psi_k(t) = e^{\lambda_kt}$ in the nullity of $L$ which satisfies the following Jackson’s type inequality: $$\|f^{(m)}-S_n^{(m)}(f,t)\|_{\infty}\le \frac{|I|^{1/q}e^{|\lambda_n||I|}}{|a_n|2^{n-m-1/p}|\lambda_n|^{n-m-1}}\|L_n(f)\|_p$$ where $|\lambda_n| = \max\limits_k |\lambda_k|$, $0 \leq m \leq n−1,$ $p,q \geq 1$, and $\frac{1}{p}+\frac{1}{q}= 1.$
For the particular operator $M_n( f ) = f +1/(2n)! f ^{(2n)}$ the rate of approximation by the eigenvalues of $M_n$ for non-periodic analytic functions on intervals of restricted length is established to be exponential. Applications in algorithms and numerical examples are discussed.

  • Keywords

approximation of analytic function, differential operator, fundamental set of solutions.

  • AMS Subject Headings

41A80, 41A58

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{ATA-27-187, author = {}, title = {On Approximation of Smooth Functions from Null Spaces of Optimal Linear Differential Operators with Constant Coefficients}, journal = {Analysis in Theory and Applications}, year = {2011}, volume = {27}, number = {2}, pages = {187--200}, abstract = {

For a real valued function $f$ defined on a finite interval $I$ we consider the problem of approximating $f$ from null spaces of differential operators of the form $L_n(\psi) =\sum\limits_{k=0}^{n}a_k\psi^{(k)}$, where the constant coefficients $a_k \in R$ may be adapted to $f$.
We prove that for each $f \in C^{(n)}(I)$, there is a selection of coefficients $\{a_1, \cdots,a_n\}$ and a corresponding linear combination$$S_n( f , t) =\sum_{k=1}^nb_k e^{\lambda_{k^t}}$$of functions $\psi_k(t) = e^{\lambda_kt}$ in the nullity of $L$ which satisfies the following Jackson’s type inequality: $$\|f^{(m)}-S_n^{(m)}(f,t)\|_{\infty}\le \frac{|I|^{1/q}e^{|\lambda_n||I|}}{|a_n|2^{n-m-1/p}|\lambda_n|^{n-m-1}}\|L_n(f)\|_p$$ where $|\lambda_n| = \max\limits_k |\lambda_k|$, $0 \leq m \leq n−1,$ $p,q \geq 1$, and $\frac{1}{p}+\frac{1}{q}= 1.$
For the particular operator $M_n( f ) = f +1/(2n)! f ^{(2n)}$ the rate of approximation by the eigenvalues of $M_n$ for non-periodic analytic functions on intervals of restricted length is established to be exponential. Applications in algorithms and numerical examples are discussed.

}, issn = {1573-8175}, doi = {https://doi.org/10.1007/s10496-011-0187-3}, url = {http://global-sci.org/intro/article_detail/ata/4592.html} }
TY - JOUR T1 - On Approximation of Smooth Functions from Null Spaces of Optimal Linear Differential Operators with Constant Coefficients JO - Analysis in Theory and Applications VL - 2 SP - 187 EP - 200 PY - 2011 DA - 2011/04 SN - 27 DO - http://doi.org/10.1007/s10496-011-0187-3 UR - https://global-sci.org/intro/article_detail/ata/4592.html KW - approximation of analytic function, differential operator, fundamental set of solutions. AB -

For a real valued function $f$ defined on a finite interval $I$ we consider the problem of approximating $f$ from null spaces of differential operators of the form $L_n(\psi) =\sum\limits_{k=0}^{n}a_k\psi^{(k)}$, where the constant coefficients $a_k \in R$ may be adapted to $f$.
We prove that for each $f \in C^{(n)}(I)$, there is a selection of coefficients $\{a_1, \cdots,a_n\}$ and a corresponding linear combination$$S_n( f , t) =\sum_{k=1}^nb_k e^{\lambda_{k^t}}$$of functions $\psi_k(t) = e^{\lambda_kt}$ in the nullity of $L$ which satisfies the following Jackson’s type inequality: $$\|f^{(m)}-S_n^{(m)}(f,t)\|_{\infty}\le \frac{|I|^{1/q}e^{|\lambda_n||I|}}{|a_n|2^{n-m-1/p}|\lambda_n|^{n-m-1}}\|L_n(f)\|_p$$ where $|\lambda_n| = \max\limits_k |\lambda_k|$, $0 \leq m \leq n−1,$ $p,q \geq 1$, and $\frac{1}{p}+\frac{1}{q}= 1.$
For the particular operator $M_n( f ) = f +1/(2n)! f ^{(2n)}$ the rate of approximation by the eigenvalues of $M_n$ for non-periodic analytic functions on intervals of restricted length is established to be exponential. Applications in algorithms and numerical examples are discussed.

Vesselin Vatchev. (1970). On Approximation of Smooth Functions from Null Spaces of Optimal Linear Differential Operators with Constant Coefficients. Analysis in Theory and Applications. 27 (2). 187-200. doi:10.1007/s10496-011-0187-3
Copy to clipboard
The citation has been copied to your clipboard